Alert archive / Arkansas / Tornado Warnings in 2006
Tornado Warning 25, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Mar 13, 2006, 12:43 AM CST for Washington County, Arkansas. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2006, 12:43 AM CST (06:43 UTC)
- Expired
- Mar 13, 2006, 1:45 AM CST
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Washington County, AR
The radar
The Western Arkansas radar (KSRX), 86 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 1:18 AM CST | HAIL 0.75 | Fayetteville, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 9:34 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1549 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 13.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KTSA 130643
TORTSA
ARC143-130745-
/O.NEW.KTSA.TO.W.0025.060313T0643Z-060313T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
1243 AM CST MON MAR 13 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* TORNADO WARNING FOR...
WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 145 AM CST
* AT 1242 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED
NEAR LINCOLN...MOVING NORTHEAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PRAIRIE
GROVE...FARMINGTON...GREENLAND...FAYETTEVILLE AND SPRINGDALE.
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS
LAT...LON 3600 9454 3587 9452 3605 9393 3623 9388
3622 9413
$$4 follow-up statements
000
WWUS54 KTSA 130654
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1254 AM CST MON MAR 13 2006
ARC143-130745-
/O.CON.KTSA.TO.W.0025.000000T0000Z-060313T0745Z/
WASHINGTON AR-
1254 AM CST MON MAR 13 2006
...A TORNADO WARNING CONTINUES UNTIL 145 AM CST FOR WASHINGTON
COUNTY...
AT 1250 AM CST...RADAR CONTINUED TO DETECT A DANGEROUS THUNDERSTORM
WITH VERY STRONG LOW LEVEL ROTATION...INDICATING A TORNADO IS
OCCURRING OR COULD FORM AT ANY TIME. THIS STORM WAS LOCATED 3 MILES
WEST OF PRAIRIE GROVE...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WALNUT GROVE...
FARMINGTON...GREENLAND...FAYETTEVILLE...JOHNSON...SHADY GROVE...
SPRINGDALE...SONORA...GOSHEN AND MAYFIELD.
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS
LAT...LON 3600 9442 3592 9437 3605 9393 3623 9388
3621 9412
$$000 WWUS54 KTSA 130702 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 102 AM CST MON MAR 13 2006 OKC061-130715- /O.CON.KTSA.SV.W.0107.000000T0000Z-060313T0715Z/ HASKELL OK- 102 AM CST MON MAR 13 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 AM CST FOR HASKELL COUNTY... AT 1259 AM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF MC CURTAIN... MOVING EAST AT 50 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KANIMA...MC CURTAIN...MCCURTAIN AND KEOTA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3533 9508 3510 9515 3514 9493 3535 9483 $$
000
WWUS54 KTSA 130716
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 AM CST MON MAR 13 2006
ARC143-130745-
/O.CON.KTSA.TO.W.0025.000000T0000Z-060313T0745Z/
WASHINGTON AR-
115 AM CST MON MAR 13 2006
...A TORNADO WARNING CONTINUES UNTIL 145 AM CST FOR WASHINGTON
COUNTY...
AT 111 AM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED 4
MILES WEST OF GOSHEN...MOVING NORTHEAST AT 50 MPH. THE CIRCULATION
HAS DIMINISHED WITH THIS STORM. ANOTHER STRONG STORM WAS LOCATED
BETWEEN STRICKLER AND PRARIE GROVE.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAYFIELD.
NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS - TAKE COVER NOW IF YOU
WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A
SAFE PLACE
LAT...LON 3581 9451 3576 9440 3605 9393 3623 9388
3621 9406
$$000
WWUS54 KTSA 130745 RRA
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
144 AM CST MON MAR 13 2006
ARC143-130754-
/O.EXP.KTSA.TO.W.0025.000000T0000Z-060313T0745Z/
WASHINGTON AR-
144 AM CST MON MAR 13 2006
...THE TORNADO WARNING FOR WASHINGTON COUNTY EXPIRES AT 145 AM CST...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE. THUNDERSTORMS WILL
CONTINUE OVER EASTERN WASHINGTON COUNTY.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
THROUGH 3 AM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM.
LAT...LON 3581 9451 3576 9440 3605 9393 3623 9388
3621 9406
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Mar 13, 12:28 AM CST, 15 minutes earlier.
Area forecast discussion, Mar 13, 12:28 AM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1228 AM CST MON MAR 13 2006 .MESOSCALE UPDATE... THE STORMS THAT HAVE DEVELOPED AHEAD OF THE SURFACE BOUDARY FROM NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA ARE EVOLVING INTO SUPERCELL STRUCTURES...BUT THE DRY LINE / COLD FRONT IS ACCELERATING TOWARD THE CELLS AND WILL FORCE THEM INTO A MORE SOLID LINE IN AN HOUR OR SO. VERY STRONG 0 TO 1KM S HEAR WILL CONTINUE TO RESULT IN THE POTENTIAL FOR LOW-LEVEL MESOCYCLONES...BOTH CYCLONIC AND ANITCYCLONIC. WITH THE MAIN BOUNDARY ACCLERATING THE ACTIVITY WILL BE SHUNTED EAST OF OUR AREA BETWEEN 2AM AND 3AM. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 12, 12:05 PM CST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1205 PM CST SUN MAR 12 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1205 PM CST SUN MAR 12 2006 ...A SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS. FIRE WEATHER DANGER. RISK...SIGNIFICANT...SPREADINDEX=64. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE THIS MORNING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... A DRY LINE WAS LOCATED FROM EASTERN KANSAS INTO CENTRAL OKLAHOMA. STRONG THUNDERSTORMS WERE ALREADY DEVELOPING ALONG THE BOUNDARY EARLY THIS AFTERNOON. WITH CAPES ON THE ORDER OF 2500 J/KG AND HELICITIES IN THE RANGE OF 200 M2/S2...SUPERCELLS WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND TORNADOES ARE EXPECTED TO MOVE ACROSS MUCH OF THE AREA THIS AFTERNOON AND THIS EVENING. ONCE STORMS DEVELOP...THEY WILL RACE TO THE NORTHEAST AT 40 TO 50 MILES AN HOUR. GIVEN THE WARM TEMPERATURES...STRONG SOUTH WINDS AND DRY VEGETATION FIRE WEATHER WILL ALSO BE A CONCERN TODAY. THE MOST DANGEROUS AREA FOR FIRES WILL BE NORTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A COLD FRONT WILL HAVE PASSED THROUGH THE AREA BY MONDAY MORNING. HIGH PRESSURE WILL PUSH INTO THE AREA AND REMAIN AT LEAST THROUGH THE MIDDLE OF THE UPCOMING WEEK. FIRE WEATHER WILL REMAIN A CONCERN WITH THE MOST LIKELY BAD DAY BEING MONDAY WITH THE NORTH WINDS AND LOWER HUMIDITIES FOUND BEHIND THE FRONT. THUNDERSTORMS RETURN TO THE FORECAST DUE TO RETURN FLOW OF WARM AND MOIST AIR. THE THUNDERSTORMS ENTER THE FORECAST AGAIN NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 12, 11:24 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1124 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM HAIL COMMERCE 36.93N 94.87W
03/12/2006 E0.75 INCH OTTAWA OK LAW ENFORCEMENT
&&
SFPLocal storm report, Mar 12, 11:33 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1133 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM TORNADO 2 S LEACH 36.18N 94.92W
03/12/2006 DELAWARE OK TRAINED SPOTTER
HOMES HEAVILY DAMAGED...CARS BLOWN OFF CHEROKEE
TURNPIKE...TREES AND POWER LINES DOWN.
&&
JDSLocal storm report, Mar 12, 11:34 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1134 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL PICHER 36.99N 94.83W
03/12/2006 E1.00 INCH OTTAWA OK LAW ENFORCEMENT
&&
SFPSpecial weather statement, Mar 13, 12:09 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1209 AM CST MON MAR 13 2006
ARZ019-OKZ049-053-072>076-130715-
CHOCTAW OK-CRAWFORD AR-HASKELL OK-LATIMER OK-LE FLORE OK-PITTSBURG
OK-PUSHMATAHA OK-SEQUOYAH OK-
1209 AM CST MON MAR 13 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
IN SOUTHEAST OKLAHOMA
HASKELL...LE FLORE...PITTSBURG...LATIMER...PUSHMATAHA AND
CHOCTAW
AT 1209 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF MARBLE CITY TO 23 MILES WEST
OF BOSWELL...MOVING NORTHEAST AT 55 MPH.
A LARGE PORTION OF CRAWFORD...SEQUOYAH...HASKELL...LE FLORE...
PITTSBURG...LATIMER...PUSHMATAHA AND CHOCTAW COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 115 AM CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 13, 12:15 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1215 AM CST MON MAR 13 2006
ARZ011-130715-
MADISON AR-
1215 AM CST MON MAR 13 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CST
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
MADISON
AT 1215 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTH OF GEORGETOWN...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HARMONY...
GEORGETOWN...HUNTSVILLE...WESLEY...FORUM...MARBLE AND ALABAM.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 13, 12:31 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1231 AM CST MON MAR 13 2006
OKZ068-130700-
CHEROKEE OK-
1231 AM CST MON MAR 13 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CST
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 1231 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES SOUTHEAST OF COOKSON...MOVING NORTHEAST AT 45 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...COOKSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:27 PM CST | Tornado Warning | TSA | Benton | 63 min |
| Mar 12, 10:13 PM CST | Tornado Warning | TSA | Carroll | 62 min |
| Mar 12, 10:17 PM CST | Tornado Warning | TSA | Benton | 33 min |
| Mar 13, 12:03 AM CST | Severe Thunderstorm Warning | TSA | Washington | 42 min |
| Mar 13, 1:06 AM CST | Severe Thunderstorm Warning | TSA | Carroll, Madison | 54 min |
| Mar 13, 1:07 AM CST | Severe Thunderstorm Warning | TSA | Crawford | 68 min |
| Mar 13, 1:42 AM CST | Severe Thunderstorm Warning | TSA | Sebastian | 63 min |
| Mar 13, 1:52 AM CST | Severe Thunderstorm Warning | TSA | Franklin | 54 min |
Nearby
Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.